Alert archive / Georgia / Special Weather Statements in 2011

Special Weather Statement, NWS Atlanta, GA

June 18, 20114 counties in Georgia

NWS Atlanta, GA issued this special weather statement at Jun 18, 2011, 8:40 PM EDT for 4 counties in Georgia. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 18, 2011, 8:40 PM EDT (00:40 UTC)
Expired
Jun 18, 2011, 9:30 PM EDT
In force
50 min
Issued by
NWS Atlanta, GA

Counties Jefferson County, GA, Johnson County, GA, Washington County, GA, Wilkinson County, GA

The radar

The Robins AFB radar (KJGX), 85 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.7 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2011-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2820 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2011-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2820 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1184 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

131 
WWUS82 KFFC 190040
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
840 PM EDT SAT JUN 18 2011

GAZ074-076-084>086-097-190130-
840 PM EDT SAT JUN 18 2011

...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL AND 45 MPH WINDS
IN WASHINGTON...LAURENS...JOHNSON...WILKINSON...EMANUEL AND JEFFERSON
COUNTIES UNTIL 930 PM EDT...

AT 837 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 10 MILES NORTHEAST OF LOUISVILLE TO 6 MILES
NORTHWEST OF MCINTYRE...MOVING SOUTHEAST AT 35 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PENNY SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY
MOVE ACROSS WASHINGTON...LAURENS...JOHNSON...WILKINSON...EMANUEL AND 
JEFFERSON COUNTIES THROUGH 930 PM EDT. BRIEF HEAVY DOWNPOURS WILL 
CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3266 8218 3258 8301 3259 8320 3289 8333
      3299 8274 3319 8228 3318 8225 3308 8228
      3293 8227 3284 8231 3281 8222 3282 8215
      3270 8209
TIME...MOT...LOC 0041Z 305DEG 29KT 3309 8228 3294 8264
          3287 8325

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 18, 8:09 PM EDT, 31 minutes earlier.

Area forecast discussion, Jun 18, 8:09 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
809 PM EDT SAT JUN 18 2011

.UPDATE...
JUST A QUICK UPDATE TO ADJUST POPS...WEATHER AND CLOUDS TO FIT
CURRENT TRENDS. AIRMASS ACROSS NORTH GEORGIA HAS STABILIZED BEHIND
THE STORMS FROM EARLIER. AIRMASS IS STILL QUITE UNSTABLE AHEAD OF THE
SOUTHEASTWARD PROPAGATING OUTFLOW...BUT ALSO A BIT CAPPED WHICH
SHOULD HELP TO KEEP ACTIVITY A BIT LESS WIDESPREAD THAN EARLIER
ACROSS NORTH GEORGIA. STILL ENOUGH ENERGY TO KEEP WATCH GOING AHEAD
OF THE OUTFLOW...BUT PROBABLY NOT ENOUGH TO EXTEND THE WATCH IN TIME
OR SPACE.

&&

.PREV DISCUSSION... /ISSUED 743 PM EDT SAT JUN 18 2011/

PREV DISCUSSION... /ISSUED 316 PM EDT SAT JUN 18 2011/

SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
CONVECTION HAVING A HARD TIME FIRING ACROSS THE FORECAST AREA THIS
AFTERNOON DESPITE PLENTY OF SUN STARTING TO BREAK THROUGH. UPPER
RIDGE HAS STARTED TO BUILD BACK INTO THE REGION. MORE EXTENSIVE
CONVECTION ACROSS TENNESSEE INTO THE WESTERN CAROLINAS IS HAVING A
HARD TIME PENETRATING INTO NORTH GEORGIA. STILL LOOKS LIKE
THUNDERSTORMS WILL BE LIKELY ACROSS THE FAR NORTH THIS AFTERNOON
WITH A GOOD CHANCE INTO THE EVENING ACROSS NORTH AND EAST CENTRAL
GEORGIA. HIGH RESOLUTION SHORT RANGE MODELS PUSH A SCATTERED BAND OF
CONVECTION ACROSS THE FORECAST AREA...HOWEVER THE BETTER ACTIVITY
SHOULD BE SHUNTED EAST OF THE AREA AROUND THE PERIPHERY OF THE UPPER
RIDGE. FOR THE REMAINDER OF THE SHORT TERM FORECAST PERIOD THE UPPER
RIDGE CONTINUES TO BUILD OVER THE SOUTHEASTERN U.S. WITH A RETURN TO
ISOLATED DIURNAL CONVECTION...MAINLY ACROSS THE NORTH. LOW LEVEL
MOISTURE IS MODERATE AND WE WILL NEED TO KEEP AN EYE ON HEAT INDEX
POTENTIAL ACROSS PORTIONS OF EAST CENTRAL GEORGIA FOR THE FIRST PART
OF THE WORK WEEK.

LONG TERM /TUESDAY THROUGH SATURDAY/...
SIGNIFICANT SHIFT IN THE UPPER LEVEL PATTERN STILL LOOKING GOOD FOR
THE SECOND HALF OF THE WEEK. UPPER RIDGE DOMINATES THROUGH
TUESDAY...BUT FLATTENS AND SHIFTS EAST WEDNESDAY AND THURSDAY AS AN
UPPER TROUGH DIGS INTO THE MISSISSIPPI VALLEY...SHIFTING EAST THROUGH
THE END OF THE WEEK. THIS SHOULD LEAD MORE MODERATE TEMPERATURES AND
INCREASING CHANCES FOR PRECIPITATION. THIS IS HANDLED WELL BY THE
CURRENT EXTENDED FORECAST TRENDS AND NO SIGNIFICANT CHANGES WERE MADE
TO THE EXTENDED FORECAST GRIDS.

FIRE WEATHER...
UPPER RIDGE BUILDING INTO THE REGION FOR THE FIRST HALF OF THE WEEK
WILL ALLOW TEMPERATURES TO REMAIN ABOVE SEASONAL NORMALS AND WILL
MINIMIZE RAIN CHANCES...BUT MODERATE LOW LEVEL MOISTURE SHOULD KEEP
RELATIVE HUMIDITIES ABOVE CRITICAL LEVELS.

AVIATION...
00Z UPDATE...
LINE OF CONVECTION WEAKENING AND MOVING SOUTHEAST. HAVE LEFT CB IN
THE TAFS FOR A COUPLE OF HOURS BUT DO NOT EXPECT MUCH. CLEARING
CONDITIONS OVERNIGHT...THOUGH THE NORTHERN TAFS WILL LIKELY SEE
LOW MVFR TO POSSIBLY IFR CIGS BETWEEN 10-13Z DUE TO THE MOISTURE
FROM THE RAINFALL. WESTERLY WINDS WILL PICK UP TO ABOVE 10KT
GUSTING TO OVER 20KT BY SUNDAY AFTERNOON. HAVE INCLUDED CB IN THE
CLOUD GROUPS AFTER 21Z BUT EXPECT MUCH LESS COVERAGE THAN TODAY.

//ATL CONFIDENCE...00Z UPDATE...
MEDIUM TO HIGH ON WINDS.
MEDIUM ON LOW CIGS EARLY SUNDAY MORNING.
MEDIUM ON CONVECTION SUNDAY AFTERNOON.

TDP

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          70  96  70  98 /  30  20  20  20
ATLANTA         72  94  73  94 /  20  20  10  10
BLAIRSVILLE     67  94  65  92 /  20  30  20  20
CARTERSVILLE    69  95  67  96 /  10  20  20  10
COLUMBUS        72  96  74  97 /  30  10  10  10
GAINESVILLE     71  95  72  95 /  20  20  20  20
MACON           70  96  71  97 /  50  10  10  10
ROME            69  94  67  96 /  10  20  20  20
PEACHTREE CITY  69  95  68  95 /  20  10  10  10
VIDALIA         72  97  74  99 /  50  10  10  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH UNTIL 11 PM EDT THIS EVENING FOR THE
FOLLOWING ZONES: BALDWIN...BUTTS...GLASCOCK...HANCOCK...HARRIS...
JASPER...JEFFERSON...JONES...LAMAR...MERIWETHER...MONROE...
PIKE...PUTNAM...SPALDING...TALBOT...TALIAFERRO...TROUP...UPSON...
WARREN...WASHINGTON...WILKES.

&&

20
Hazardous weather outlook, Jun 18, 2:51 PM EDT, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
251 PM EDT SAT JUN 18 2011

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-190945-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
251 PM EDT SAT JUN 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS NORTH AND CENTRAL GEORGIA
THIS AFTERNOON AND EVENING. ISOLATED SEVERE STORMS ARE POSSIBLE.

.SYNOPSIS...
ANOTHER UPPER LEVEL DISTURBANCE WILL TRACK ACROSS MAINLY NORTH
GEORGIA THIS AFTERNOON...AND WITH VARIOUS OUTFLOW BOUNDARIES MOVING
IN FROM STORM OVER TENNESSEE... SCATTERED THUNDERSTORM ACTIVITY IS
EXPECTED TO DEVELOP DURING THE LATE AFTERNOON AND EVENING HOURS.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM ISOLATED SEVERE STORMS WILL BE DAMAGING
WIND GUSTS OF 60 MPH OR GREATER AND QUARTER SIZED HAIL. FREQUENT
CLOUD TO GROUND LIGHTNING CAN ALSO BE EXPECTED WITH THE STRONGER
STORMS.

.DISCUSSION...
A SERIES OF UPPER LEVEL DISTURBANCES WILL TRACK ACROSS THE SOUTHEAST
TODAY AND SUNDAY. DAYTIME HEATING AND NUMEROUS OUTFLOW BOUNDARIES
WILL FUEL THUNDERSTORM DEVELOPMENT... MAINLY BETWEEN 4 PM THIS
AFTERNOON AND 10 PM THIS EVENING. CAPE VALUES BETWEEN 2000 AND 2500
J/KG...MODERATE MID LEVEL SHEAR AND LIFTED INDEX VALUES BELOW -4...
COULD SUPPORT ISOLATED SEVERE STORMS DURING MAX HEATING.
OTHERWISE... THUNDERSTORM ACTIVITY WILL DIMINISH BY LATE EVENING
WITH THE LOSS OF DAYTIME HEATING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Local storm report, Jun 18, 7:47 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
747 PM EDT SAT JUN 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0646 PM     TSTM WND DMG     MARIETTA                33.95N 84.55W
06/18/2011                   COBB               GA   AMATEUR RADIO

            *** 1 FATAL *** 1 TREE FELL ON A CAR AND KILLED 1 PERSON
            ON POWERS FERRY RD

&&

DDARBE
Local storm report, Jun 18, 7:49 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
749 PM EDT SAT JUN 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TSTM WND DMG     ATHENS                  33.96N 83.38W
06/18/2011                   CLARKE             GA   EMERGENCY MNGR

            4 TREES AND NUMEROUS POWER LINES DOWN IN ATHENS. THE CITY
            OF ATHENS IS WITHOUT POWER.

&&

DDARBE
Local storm report, Jun 18, 7:53 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
753 PM EDT SAT JUN 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     TSTM WND DMG     LEXINGTON               33.87N 83.11W
06/18/2011                   OGLETHORPE         GA   911 CALL CENTER

            A TOTAL OF 8 TREES DOWN IN LEXINGTON AND CRAWFORD AREAS.

&&

DDARBE
Special weather statement, Jun 18, 8:06 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
806 PM EDT SAT JUN 18 2011

GAZ061-062-073>076-084-085-190045-
806 PM EDT SAT JUN 18 2011

...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 45 MPH
WINDS IN WASHINGTON...WARREN...JOHNSON...WILKINSON...BALDWIN...
GLASCOCK...HANCOCK AND JEFFERSON COUNTIES UNTIL 845 PM EDT...

AT 759 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM REESE TO 11 MILES NORTHWEST OF BROWNS
CROSSING...MOVING SOUTHEAST AT 40 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE NICKEL SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY
MOVE ACROSS WASHINGTON...WARREN...JOHNSON...WILKINSON...BALDWIN...
GLASCOCK...HANCOCK AND JEFFERSON COUNTIES THROUGH 845 PM EDT. BRIEF
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3308 8228 3293 8227 3285 8230 3281 8237
      3281 8241 3278 8240 3273 8245 3268 8258
      3273 8311 3302 8339 3312 8342 3313 8342
      3310 8313 3320 8287 3341 8255 3336 8253
      3332 8236 3321 8223
TIME...MOT...LOC 0006Z 312DEG 33KT 3332 8252 3313 8279
          3303 8305 3308 8347
Special weather statement, Jun 18, 8:35 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
835 PM EDT SAT JUN 18 2011

GAZ106-108>110-190100-
835 PM EDT SAT JUN 18 2011

...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 45 MPH
WINDS IN WILCOX...TELFAIR...CRISP AND DODGE COUNTIES UNTIL 900 PM
EDT...

AT 831 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM RHINE TO WENONA...MOVING SOUTHEAST AT 15
MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE NICKEL SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY
MOVE ACROSS WILCOX...TELFAIR...CRISP AND DODGE COUNTIES THROUGH 900
PM EDT. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

&&

LAT...LON 3181 8383 3185 8388 3203 8356 3207 8319
      3187 8293 3184 8333 3185 8360 3180 8362
      3180 8379
TIME...MOT...LOC 0035Z 316DEG 12KT 3202 8321 3200 8349
          3186 8376
Special weather statement, Jun 18, 8:40 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
840 PM EDT SAT JUN 18 2011

GAZ074-076-084>086-097-190130-
840 PM EDT SAT JUN 18 2011

...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL AND 45 MPH WINDS
IN WASHINGTON...LAURENS...JOHNSON...WILKINSON...EMANUEL AND JEFFERSON
COUNTIES UNTIL 930 PM EDT...

AT 837 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 10 MILES NORTHEAST OF LOUISVILLE TO 6 MILES
NORTHWEST OF MCINTYRE...MOVING SOUTHEAST AT 35 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PENNY SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY
MOVE ACROSS WASHINGTON...LAURENS...JOHNSON...WILKINSON...EMANUEL AND
JEFFERSON COUNTIES THROUGH 930 PM EDT. BRIEF HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3266 8218 3258 8301 3259 8320 3289 8333
      3299 8274 3319 8228 3318 8225 3308 8228
      3293 8227 3284 8231 3281 8222 3282 8215
      3270 8209
TIME...MOT...LOC 0041Z 305DEG 29KT 3309 8228 3294 8264
          3287 8325

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 8:06 PM EDTSpecial Weather StatementFFCBaldwin, Glascock, Jefferson, Johnson, Washington, Wilkinson39 min
Jun 18, 8:35 PM EDTSpecial Weather StatementFFCWilcox25 min
Jun 18, 8:57 PM EDTSpecial Weather StatementFFCTelfair, Wilcox33 min
Jun 18, 9:09 PM EDTSpecial Weather StatementFFCEmanuel, Laurens, Treutlen36 min
Jun 18, 9:23 PM EDTSpecial Weather StatementFFCTelfair52 min

Nearby

Special Weather Statements in Georgia, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.